MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported with a description of glistening found on intraocular lens (iol).Additional information has been requested.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
The product was not returned.Photos were available in the file and reviewed by a member of gqca.Only photos were available to evaluate.The root cause cannot be determined for the reported complaint of glistenings.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A clinical photo analysis was requested from hwv to gqca (global quality customer affairs).A director with the gqca group provided a clinical review.Clinical information review - photograph analysis was conducted by a director with company gqca (global quality customer affairs) group.Photos of the bilateral files were conducted.The findings from the review of the attached photos were: findings it is unknown which eye this photograph represents.Specific to the reported event: an apparent multifocal iol appears well centered behind the pupil opening.Multiple, small, diffuse pinpoint opacities are visible within the pupil space.As the photograph is a dimensional image, the exact location, whether anterior, within, and/or immediately posterior to th cannot be determined.Notifeye attachment 1_22 sep 2023.Jpg and notifeye attachment 2_22 sep 2023.Jpg both images represent the left eye based on descriptive information captured in the photograph.Specific to the reported event there are no apparent findings representing the typical signs glistenings.Conclusion glistenings, described as small, circular or oval-shaped fluid-filled spaces within an iol, appear as tiny, reflective, bubble-like formations under specific lighting conditions.Based solely on the analysis of three photographs, confirming the appearance of glistenings is inconclusive.However, the findings in photograph 1 are likely to represent glistenings if located within the iol.Photographs 2 and 3 do not exhibit typical glistening characteristics.Any differences between the three photos, if the same eye is represented, are probably due to variations in photographic conditions.Suggestions were made from gqca to the customer in the clinical information photo analysis in regards to photographs in order to help enhance the photographic analysis of the reported event.This comprehensive approach would facilitate a more thorough and accurate photographic analysis.Multiple follow ups were made for clarifications and more information.The surgeon indicated to the account representative that regarding the od and os, the surgeon is not changing od and os settings in his slit lamp, so he cannot provide the details which is left or right eye.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17938690
Report Number1119421-2023-01755
Device Sequence Number15121195
Product Code MFK
UDI-Device Identifier00380652390767
UDI-Public00380652390767
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.340
Device Lot Number12682009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 YR
Patient SexFemale